Alert archive / California / Areal Flood Advisories in 2013

Areal Flood Advisory 21, NWS San Diego, CA

September 3, 2013San Bernardino County, California

NWS San Diego, CA issued this areal flood advisory at Sep 3, 2013, 4:06 PM PDT for San Bernardino County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2013, 4:06 PM PDT (23:06 UTC)
Expired
Sep 3, 2013, 7:00 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Sep 3, 1:15 PM PDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 3, 1:15 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PDT TUE SEP 3 2013

.SYNOPSIS...
MONSOON MOISTURE AND DAYTIME HEATING WILL CONTINUE TO GENERATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS THIS WEEK. HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER
THAN NORMAL THIS WEEK...WITH LOCATIONS 10 MILES OR MORE INLAND ABOVE
95 TO 105. MARINE AIR AND PATCHY LATE NIGHT AND EARLY MORNING
CLOUDS AND FOG WILL KEEP TEMPERATURES ALONG THE COASTAL STRIP CLOSER
TO NORMAL.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

REMAINDER THIS AFTERNOON AND EVENING...
WEST OF THE MOUNTAINS...TEMPERATURES ARE RUNNING ABOUT 5 DEGREES
WARMER THAN MONDAY...OVER THE MOUNTAINS THEY ARE A FEW DEGREES
HIGHER...OVER THE DESERTS A FEW DEGREES COOLER. THUNDERSTORMS HAVE
NOT YET MATERIALIZED...STILL A COUPLE HOURS OF HEATING LEFT THIS
AFTERNOON. DID LOWER THE POPS WEST OF THE RIDGE LINE AS TRANSPORT
WINDS ARE OUT OF THE SOUTHWEST AND DO NOT EXPECT BACK BUILDING TO
OCCUR. THUNDERSTORMS SHOULD DISSIPATE BY 1800 PDT.

TONIGHT...
STRATUS RETURN/REFORMATION/INLAND EXTENT...NAM4 CROSS SECTION ALONG
THE COAST SUPPORTIVE BELOW 200 METERS/650 FEET MSL AND SO IS HAVING
LESS/NO MID AND HIGH CLOUDS TONIGHT. PAIRED BACK THE INLAND EXTENT
TO SHOW LEADING EDGE OF THE STRATUS/FOG WITHIN MILE OF THE COAST AND
FROM CARLSBAD SOUTHWARD.

WEDNESDAY...
MODELS INDICATE AIR MASS DRIER...A FEW DEGREES WARMER...AND MORE
STABLE...DUE TO TEMPORARY RIDGING AHEAD OF EASTERLY WAVE MOVING
ACROSS MEXICO. BY WEDNESDAY AFTERNOON THE AXIS OF THIS EASTERLY WAVE
PROGGED TO BE CROSSING THE SOUTHERN GULF OF CALIFORNIA. HAVE 1 TO 3
DEGREES WARMING IN FORECAST OVER TODAY AND POPS ABOUT HALF.

WEDNESDAY NIGHT/THURSDAY...
THE AXIS OF THE EASTERLY WAVE MOVES OUT TO LONGITUDE 115W BUT THE
LOW OFF THE WASHINGTON/OREGON COAST IS ALSO PROGGED TO SHIFT INLAND.
STREAMLINE ANALYSIS PLACES THE COL POINT IN THE VICINITY OF 32N 120W
WITH DIVERGENT FLOW ACROSS SW CALIFORNIA. THIS LOWER CHANCES OF
THUNDERSTORM DEVELOPMENT BUT DOES NOT COMPLETELY ELIMINATE THEM. BIG
WEATHER MESSAGE WILL BE EVEN WARMER TEMPERATURES...AN AVERAGE 3
DEGREES ABOVE WEDNESDAY. THIS SHOULD PUT MOST INLAND VALLEY
LOCATIONS CLOSE TO OR ABOVE 100 DEGREES....WITH MOUNTAIN
TEMPERATURES RANGING FROM 95 TO 85...AND LOWER DESERTS 105 TO 110.

FRIDAY THROUGH MONDAY...
STILL MIGHT SEE AN INCREASE IN MID/HIGH CLOUDS THURSDAY NIGHT INTO
FRIDAY FROM THE SOUTH...DEPENDS ON THE STRENGTH AND TRACK OF THE
TROPICAL CYCLONE THAT IS LIKELY TO HAVE DEVELOPED BY THEN. DID CUT
CUT BACK ON THE POPS WHICH DROPPED THE MENTION OF SHOWERS FOR
THURSDAY NIGHT. STILL HAVE AFTERNOON/EARLY EVENING THUNDERSTORMS
EACH DAY OVER THE MOUNTAINS AND DESERTS. ALSO FORECASTING A SLOW
NORTHWARD AND SLIGHT EASTWARD/INLAND SPREAD OF NIGHT/MORNING
STRATUS/FOG THROUGH THIS PERIOD.

&&

.AVIATION...
032000Z...PATCHY STRATUS...WITH BASES AROUND 500 FT MSL AND TOPS
NEAR 1000 FT MSL...WILL DEVELOP ALONG THE COAST LATE THIS
EVENING...AND COULD PUSH AROUND 5 SM INLAND BY MID WED MORNING. LOW
CLOUDS ARE EXPECTED TO REMAIN RIGHT ALONG THE COAST OR OFFSHORE.
HOWEVER...VIS COULD LOWER AOB 1SM BR WHERE STRATUS NEARS TERRAIN.
ANY STRATUS THAT DEVELOPS IS FORECAST TO CLEAR BY 16 UTC WED.
OTHERWISE...ISOLATED TSTMS OVER MTNS AND DESERTS THIS AFTERNOON AND
FEW/SCT HIGH CLOUDS THROUGH WED AFTN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...JJT
SHORT TERM WARNINGS...JAD
Hazardous weather outlook, Sep 3, 3:30 PM PDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PDT TUE SEP 3 2013

CAZ055-056-058-060>062-041200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
330 PM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WITH BRIEF HEAVY
RAINFALL AND ISOLATED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THESE AREAS THIS
AFTERNOON.

CAZ048-041200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
330 PM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS WITH BRIEF HEAVY RAINFALL
AND ISOLATED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-050-057-041200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
330 PM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:17 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 3, 2:37 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 3, 2:56 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Sep 3, 3:40 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 3, 4:28 PM PDTFlash Flood WarningSGXRiverside2 hr

Nearby

Areal Flood Advisories in California, 2013Every areal flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.